[Previous Months][Date Index][Thread Index][Join - Register][Login]
[Message Prev][Message Next][Thread Prev][Thread Next]

Re: [IP] Reglan



Doris,

Afraid I tossed all that stuff in great anger but will look around and see
what I can reassemble.   I can tell you my experience.

Basically it is a drug that speeds up the action in your central nervous
system (I've forgotten how this happens but will find you some info.).  It
does speed up your digestion.  But it has many side effects, the most
annoying of which is a feeling like the feeling you might have gotten if
you've ever taken too much antihistimine or too much of the stuff students
used to take in college to stay awake all night.  I found I could not hold my
legs still and was constantly agitated, both from my chest and my limbs.  It
made things like reading very difficult.  This feeling persisted even with
fairly low doses although from what I was told at UVA hospital and what I've
read it sounds like some people can manage the low doses.  They usually have
you take it before each meal and before bed but I never slept more than a few
minutes at a time unless I only took the first dose in the AM.  Propulsid is
the newer and is supposedly less difficult drug to take.  I take it
ocassionally to jump start things.  I find it reasonably comfortable as long
as I don't take the alloted 3 meal a day and one before bed dose.  I also
find that although the drugs do help you digest a meal at a time, they have
no long term effect.  If I take Propulsid for more than 2-3 weeks than I
start to have touble eating solid food without it.  I may be more sensitve
than some people --- I'm not all that big and the "correct" dose for cold
medicine is just barely low enough to keep me from being jittery and
awake/drowsy.  When I started on Reglan, the doctors at UVA explained very
little.  This was in 1989 and gastroparesis had only just been recognized and
was thought to be a disorder common only in diabetics near Kidney failure
etc.  So, the doctors did not talk much about side effects and I thought I
was going crazy. It took a week or so to realize what was happening and why.
I've since tried Erythromicin -- helps a little but not enough to make it
worth it.  My best results have come from very steady walking (lots and
lots), and lots of vegetables, beans, grains -- actually quite good if you
prepare them well (we live in an area known as the "gourmet ghetto" so we are
lucky in that respect).  The ironic thing is that they tell you not to eat
high fiber foods.  As always, YMMV.

Russ Porter wrote:

> -----Original Message-----
> From: Ruth Elowitz <email @ redacted>
> To: email @ redacted <email @ redacted>
> Date: Thursday, May 07, 1998 2:13 AM
> Subject: Re: [IP] Reglan
>
> Ruth, in an earlier post you refered to Reglan.  Can you give me any info
> re. it use or effects/
>
> Thanks,  Doris
> : email @ redacted
>
> ----------------------------------------------------------
> Insulin-Pumpers website http://www.bizsystems.com/Diabetes/
> For subscribe / unsubscribe information,
> send the next two lines in a message
> info
> end
> to the e-mail address: email @ redacted



----------------------------------------------------------
Insulin-Pumpers website http://www.bizsystems.com/Diabetes/
For subscribe / unsubscribe information,
send the next two lines in a message
info
end
to the e-mail address: email @ redacted